MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT CR CEM FEM CR CEM RIGHT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT CR CEM FEM CR CEM RIGHT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-020-13-0330
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant devices: logic tibial insert crc, size 3, 13mm: (cn: 02-012-51-3013, sn: (b)(6).Truliant tibial fit tray size 3f/3t: (cn: 02-022-45-3030, sn: (b)(6).Three peg patella: (cn: 200-07-32, sn: (b)(6).The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Event or Problem Description
Legal case ¿ usa (master case no.(b)(4) patient id: (b)(6).As reported via legal documentation the patient had a right knee replacement on (b)(6) 2017.Approximately 2 years and 1 month after the initial procedure the patient had a right knee revision on (b)(6) 2019.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.As directed by qa management: this legal complaint for polyethylene issues occurred in the us.The event did not occur in, nor is it reportable for australia, brazil, canada, eea/eu, japan, taiwan, or great britain, excluding northern ireland.Therefore, only the us reportability determination will be assessed.The patient has filed a short-form complaint in a coordinated action in alachua county with master case no.(b)(4).The consolidated long form complaint that applies to cases filed in this coordinated action alleges that patients filing suits in this coordinated action were required ¿to undergo revision surgeries due to severe, pain, swelling, and instability¿ due to ¿wear of the polyethylene components and resulting component loosening and/or other failure failures causing serious complications including tissue damage, osteolysis, permanent bone loss, and other injuries.¿ because the patient has filed a short-form complaint in this coordinated action, the patient appears to allege that the patient was injured as a result of wear of an exactech polyethylene device.(b)(6) 02-012-51-3013 - logic tib insert impl crc, sz 3, 13mm serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.510k: k123342.Concomitants: (b)(6)- 02-020-13-0330 - truliant cr cem fem cr cem right sz 3.4900934- 02-022-45-3030 - truliant tib fit tray cem sz 3f / 3t.4941726 -200-07-32 - advanced patella 32mm 3 peg implant.Original summary: a 63 y/o male patient called and stated approximately 18 months post op from the initial implant, he started having swelling, pain, knee felt unstable and worsened with time.The patient states the surgeon states the device had ¿came apart¿ and needed to be replaced.States he is doing well after the revision, but was more painful than recovering from the initial implant.Devices will not be returned put will send pics once he has received the devices.Concomitant devices: logic tibial insert crc, size 3, 13mm: (cn: 02-012-51-3013, sn: (b)(6).Truliant tibial fit tray size 3f/3t: (cn: 02-022-45-3030, sn: (b)(6).Three peg patella: (cn: 200-07-32, sn: (b)(6).
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, tibial loosening, and femoral loosening, or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT CR CEM FEM CR CEM RIGHT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville 32653
3523771140
MDR Report Key20651045
Report Number1038671-2024-04328
Device Sequence Number17835857
Product Code JWH
UDI-Device Identifier10885862314673
UDI-Public10885862314673
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-020-13-0330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date02/12/2025
Date Device Manufactured05/31/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexMale
Patient Weight91 KG